Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 23, 2004, 1:35 PM CDT for Baxter County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 1:35 PM CDT (18:35 UTC)
- Expired
- Apr 23, 2004, 3:35 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Baxter County, AR
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 231837 FFWLIT ARC005-232035- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BAXTER COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 335 PM CDT * DOPPLER RADAR INDICATED AS MUCH AS AN INCH AND A HALF OF RAIN HAS FALLEN OVER PARTS OF BAXTER COUNTY SINCE THIS MORNING. THIS RAIN HAS FALLEN ON ALREADY SATURATED GROUND. WITH SHOWERS AND ISOLATED THUNDERSTORM EXPECTED TO CONTINUE...ANY ADDITIONAL RAINFALL WILL LEAD TO RUN OFF PROBLEMS AND FLASH FLOODING. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3648 9221 3615 9218 3612 9244 3649 9253 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 11:49 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 23, 11:49 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1149 AM CDT FRI APR 23 2004 .DISCUSSION... OVERCAST CONDITIONS ARE NOTED ON THE LATEST OBSERVATIONS ACROSS THE CWFA. SATELLITE IMAGES SHOW QUITE A BIT OF CLOUDS ACROSS THE AREA. KLZK RADAR SHOWS THE HEAVIEST RAINS MOVING OUT OF THE AREA AND INTO MISSOURI. SHOWERS HAVE DEVELOPED ACROSS CENTRAL ARKANSAS ALONG AN OUTFLOW BOUNDARY FROM THE EARLY MORNING CONVECTION. TEMPERATURES ARE A BIT COOLER THAN EXPECTED CENTRAL AND NORTH...BUT WILL EXPECT SOME SUNSHINE TO SHOW ITSELF LATER THIS AFTERNOON. WILL KEEP HIGHS WHERE THEY ARE AT AND ADJUST THE TEMPERATURE GRIDS FOR CURRENT TRENDS. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE IN MOST AREAS WITH A SLIGHT CHANCE IN THE SOUTH. WILL EXPECT REDEVELOPMENT AGAIN FOR TONIGHT. 18Z SOUNDING WILL BE LAUNCHED SHORTLY. && .PREV DISCUSSION... LITTLE CHANGE IN THE WEATHER PATTERN TODAY INTO SATURDAY. FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN ARKANSAS WHILE A FEW WEAK SHORT WAVES MOVE THROUGH THE AREA. AREA OF RAIN AND THUNDERSTORMS ACROSS NORTHERN ARKANSAS THIS MORNING WILL LIKELY CONTINUE INTO THE MORNING WITH LOCALLY HEAVY RAIN. THAT SHOULD DIMINISH DURING THE MORNING BUT EXPECT NEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND MOVE INTO THE STATE WITH THE NORTH MOST FAVORED. WOULD EXPECT THE MOST CONCENTRATED THUNDERSTORM ACTIVITY AGAIN DURING THE NIGHT WITH SOME SEVERE STORMS MAINLY LATE IN THE AFTERNOON AND EARLY TONIGHT THEN EVOLVING INTO HEAVY RAINS AGAIN LATER TONIGHT. DO NOT EXPECT AS MUCH THUNDERSTORM ACTIVITY IN CENTRAL AND SOUTHERN SECTIONS TO THE SOUTH OF THE FRONT. WENT WITH CHANCE POPS IN THOSE AREAS AND LIKELY TO CATEGORICAL IN THE NORTH. WITH THAT AREA HAVING RECEIVED A LOT OF RAIN OVER THE PAST COUPLE OF DAYS WITH SOME FLASH FLOODING ALREADY...EXTENDED THE FLASH FLOOD WATCH THROUGH TONIGHT BUT EXCLUDED SALINE...PULASKI...LONOKE...PRAIRIE...AND MONROE COUNTIES WHO MISSED OUT ON THE RAIN OVERNIGHT AND DO NOT HAVE BIG CHANCES OF ADDITIONAL RAIN TODAY AND TONIGHT. WENT CLOSE TO PERSISTENCE ON TEMP FORECASTS. THE MAIN UPPER LOW WILL START TO COME OUT SATURDAY AND WILL MOVE OUT FASTER BY SUNDAY WHICH SHOULD DRIVE A COLD FRONT ACROSS THE AREA AND FINALLY MOVE ALL THE HEAVY RAINS AND SEVERE WEATHER OUT. WILL CONTINUE HIGHEST POPS IN THE NORTH THROUGH SATURDAY THEN HAVE HIGH POPS ACROSS THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY AS THE FRONT MOVES THROUGH WITH POPS DECREASING FROM THE WEST BY SUNDAY AFTERNOON. WENT CLOSE TO MAV TEMPS FOR SATURDAY NIGHT AND SUNDAY. GFSLR SHOWS A WEAK REINFORCEMENT OF THE COOL AIR TO TAKE PLACE MONDAY NIGHT INTO TUESDAY MORNING. THIS FEATURE HAS SLOWED DOWN IN COMPARISON TO PREVIOUS FORECAST...SO ADJUSTED ITS PASSAGE ACCORDINGLY. LEFT THE FORECAST DRY SINCE MOISTURE WILL BE LIMITED WITH THE SURFACE FEATURE. TEMPERATURES WERE IN THE BALL PARK ALREADY. ADJUSTED WINDS TO FOLLOW THE WEAK FRONT MONDAY NIGHT. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING UNTIL 600 AM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016... ARZ021>025...ARZ030>034...ARZ037>039. && 51
Hazardous weather outlook, Apr 23, 12:15 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT FRI APR 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1215 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE NORTHWEST HALF OF ARKANSAS NOW THROUGH EARLY SATURDAY MORNING. ALSO...THERE IS A RISK OF FLASH FLOODING OVER MUCH OF CENTRAL AND NORTHERN ARKANSAS THROUGH TONIGHT. A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA...KEEPING UNSTABLE CONDITIONS IN ARKANSAS. ALSO...THE PRESENCE OF THE FRONT WILL CONTRIBUTE TO THE FLASH FLOODING POTENTIAL...SO A FLASH FLOOD WATCH WILL EXIST TODAY THROUGH TONIGHT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. MORE THUNDERSTORMS WILL DEVELOP OR MOVE INTO NORTHERN ARKANSAS LATER THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE MAINLY DURING THE LATE AFTERNOON AND EVENING...AND HEAVY RAIN IS LIKELY...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL SECTIONS OF THE STATE SATURDAY INTO SATURDAY NIGHT. THE WEATHER PATTERN WILL CHANGE SLOWLY THROUGH SUNDAY. DRY AND QUIET WEATHER WILL RETURN TO THE FORECAST MONDAY...AND CONTINUE DRY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT OVER THE WEST CENTRAL AND CENTRAL SECTIONS OF THE STATE. 38
In the hours before
Local storm report, Apr 23, 8:15 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 3 S BATESVILLE 35.72N 91.62W
04/23/2004 0.75 INCH INDEPENDENCE AR TRAINED SPOTTER
&&
29Local storm report, Apr 23, 8:18 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD JASPER 36.01N 93.19W
04/23/2004 NEWTON AR COUNTY OFFICIAL
LOW WATER CROSSINGS FLOODED IN THE COUNTY.
&&
29The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 14 min |
| Apr 22, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 52 min |
| Apr 22, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 58 min |
| Apr 22, 10:25 PM CDT | Tornado Warning | LZK | Johnson | 40 min |
| Apr 22, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Apr 22, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 60 min |
| Apr 22, 10:59 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Apr 22, 11:01 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 49 min |
| Apr 22, 11:06 PM CDT | Tornado Warning | LZK | Johnson | 34 min |
| Apr 22, 11:15 PM CDT | Flash Flood Warning | LZK | Baxter, Johnson, Marion, Newton | 3 hr |
| Apr 22, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 43 min |
| Apr 22, 11:31 PM CDT | Flash Flood Warning | LZK | Fulton | 3 hr |
| Apr 22, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 44 min |
| Apr 22, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Apr 23, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 50 min |
| Apr 23, 12:17 AM CDT | Flash Flood Warning | LZK | Pope, Searcy | 3 hr |
| Apr 23, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 42 min |
| Apr 23, 12:36 AM CDT | Flash Flood Warning | LZK | Izard, Sharp | 3 hr |
| Apr 23, 12:37 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 38 min |
| Apr 23, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LZK | Van Buren | 33 min |
| Apr 23, 4:05 AM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton | 3 hr |
| Apr 23, 4:34 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 61 min |
| Apr 23, 4:44 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 23, 5:27 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 23, 5:33 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Apr 23, 6:05 AM CDT | Flash Flood Warning | LZK | Pope | 2 hr |
| Apr 23, 6:45 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 30 min |
| Apr 23, 7:02 AM CDT | Flash Flood Warning | LZK | Newton | 118 min |
| Apr 23, 10:11 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 119 min |
| Apr 23, 4:46 PM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
| Apr 23, 6:32 PM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.